MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS TRANSVERSE PIN 6PK 36MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CPS TRANSVERSE PIN 6PK 36MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products and mdrs: 178560 cps short anchor plug 18mm lot# 331790.Mdr: 0001825034-2021-00942.178512 cps nut co-cr-mo alloy lot# 987810.Mdr: 0001825034-2021-00943.178366 cps sm sht spdl w pins 600lbf lot# 625680.Mdr: 0001825034-2021-00945.178542 cps centering sleeve 20mm lot# 558170.Mdr: 0001825034-2021-00946.150468 oss 11cm diaphyseal segment lot# 699180.Mdr: 0001825034-2021-00947.178711 cps/oss 5cm tpr adapt w/oss sc lot# 795110.Mdr: 0001825034-2021-00948.
 
Event or Problem Description
It was reported that a patient was implanted with the oss system.The patient was revised on approximately 5 months post procedure due to a fracture of the bone around and above an oss short compress anchor plug.The patient underwent revision surgery and due to remaining bone stock, had to be revised with an im total femur.Patient had thinning of cortical wall due to antibiotic spacer while custom oss femur was created.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.X-rays were provided and reviewed by a health care professional.Review found periprosthetic fracture of the proximal right femur resulting in loosening of the femoral implant and malalignment with moderate fracture angulation.Bone quality is osteopenic and there is post-operative lucency within the proximal femur.Medical records were not provided.This complaint was confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.

Brand Name
CPS TRANSVERSE PIN 6PK 36MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11598384
Report Number0001825034-2021-00944
Device Sequence Number14345263
Product Code JDI
UDI-Device Identifier00880304260535
UDI-Public(01)00880304260535(17)270330(10)808960
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K043547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number178528
Device Lot Number808960
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight86